Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Sioux Falls, SD

June 16, 2014Ida County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2014, 11:32 PM CDT for Ida County, Woodbury County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 11:32 PM CDT (04:32 UTC)
Expired
Jun 17, 2014, 12:00 AM CDT
In force
28 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Ida County, IA, Woodbury County, IA

The radar

The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:37 PM CDTTornado WatchSPC6 hr
Jun 16, 9:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3563 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
4.8
Supercell composite
28.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS53 KFSD 170432
SVRFSD
IAC093-193-170500-
/O.NEW.KFSD.SV.W.0111.140617T0432Z-140617T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IDA COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...

* UNTIL MIDNIGHT CDT

* AT 1130 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF ALTA TO IDA GROVE TO 8 MILES
  SOUTHEAST OF DANBURY...AND MOVING EAST AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ARTHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS WOODBURY AND IDA COUNTIES. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4221 9572 4229 9572 4230 9571 4241 9571
      4256 9569 4256 9538 4248 9538 4248 9533
      4247 9531 4221 9531 4220 9533
TIME...MOT...LOC 0432Z 271DEG 55KT 4262 9535 4235 9544
          4215 9558

HAIL...0.88IN
WIND...70MPH

$$

BT
3 follow-up statements
232 
WWUS53 KFSD 170445
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 PM CDT MON JUN 16 2014

IAC093-193-170500-
/O.CON.KFSD.SV.W.0111.000000T0000Z-140617T0500Z/
IDA IA-WOODBURY IA-
1145 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN WOODBURY AND IDA COUNTIES UNTIL MIDNIGHT CDT...

AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKESIDE TO ODEBOLT TO 13 MILES SOUTH OF ARTHUR...AND
MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS IDA COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4221 9572 4229 9572 4230 9571 4241 9571
      4256 9569 4256 9538 4248 9538 4248 9533
      4247 9531 4221 9531 4220 9533
TIME...MOT...LOC 0444Z 271DEG 55KT 4261 9510 4234 9519
          4215 9533

HAIL...<.75IN
WIND...70MPH

$$

BT
257 
WWUS53 KFSD 170449
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1149 PM CDT MON JUN 16 2014

IAC193-170459-
/O.CAN.KFSD.SV.W.0111.000000T0000Z-140617T0500Z/
WOODBURY IA-
1149 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WOODBURY
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4221 9555 4228 9555 4232 9558 4239 9558
      4256 9557 4256 9538 4248 9538 4248 9533
      4247 9531 4221 9531 4220 9533
TIME...MOT...LOC 0449Z 271DEG 55KT 4261 9499 4234 9509
          4215 9523

$$

IAC093-170500-
/O.CON.KFSD.SV.W.0111.000000T0000Z-140617T0500Z/
IDA IA-
1149 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN IDA
COUNTY UNTIL MIDNIGHT CDT...

AT 1147 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWELL TO LAKE VIEW TO 11 MILES SOUTH OF ODEBOLT...AND
MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS IDA COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4221 9555 4228 9555 4232 9558 4239 9558
      4256 9557 4256 9538 4248 9538 4248 9533
      4247 9531 4221 9531 4220 9533
TIME...MOT...LOC 0449Z 271DEG 55KT 4261 9499 4234 9509
          4215 9523

HAIL...<.75IN
WIND...70MPH

$$


BT
654 
WWUS53 KFSD 170454
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1154 PM CDT MON JUN 16 2014

IAC093-170505-
/O.EXP.KFSD.SV.W.0111.000000T0000Z-140617T0500Z/
IDA IA-
1154 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IDA COUNTY WILL EXPIRE
AT MIDNIGHT CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4221 9555 4228 9555 4232 9558 4239 9558
      4256 9557 4256 9538 4248 9538 4248 9533
      4247 9531 4221 9531 4220 9533
TIME...MOT...LOC 0455Z 271DEG 55KT 4261 9486 4234 9497
          4215 9511

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:34 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 16, 7:34 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 734 PM CDT MON JUN 16 2014

STORMS CONTINUE TO DEVELOP AND WILL CONTINUE LATER INTO TONIGHT
THAN EARLIER FORECAST...WITH ADDITIONAL HEAVY RAIN AMOUNTS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014

SHOWERS AND STORMS WILL CONTINUE THE PROCESS OF BECOMING
CONCENTRATED OVER THE EASTERNMOST PART OF THE AREA INTO THIS EARLY
EVENING. THIS INCLUDES EXPECTED NEW DEVELOPMENT IN NORTHWEST IOWA BY
THE END OF THIS AFTERNOON. THE FLASH FLOOD WATCH WILL BE CONTINUED
AS IS FOR NOW WITH THIS EXPECTED NEW DEVELOPMENT AS RICH MOISTURE
WILL FEED THE NEW STORMS IN NORTHWEST IOWA. STORMS SHOULD THEN
DECREASE FROM THE WEST THROUGH THE EVENING...ALTHOUGH THE EXTENT OF
THE NEW DEVELOPMENT AND STORMS IN THE CURRENT LINE LINGERING COULD
SLOW THE ENDING DOWN A BIT FROM FSD EAST AND SOUTH. IN ANY EVENT THE
LAST OF THE LINGERING STORMS SHOULD END A LITTLE AFTER 1 AM CDT AS
UPPER SUPPORT MOVES EAST. LOW TEMPERATURES SHOULD BE MOSTLY IN THE
65 TO 70 RANGE WITH A WARM HUMID AIR FLOW AT LOW LEVELS...AND THIS
MEANS NOT TOO MUCH OF A DROP FROM SOME OF THE RAIN COOLED AIR THIS
AFTERNOON. THE EXTENT OF CLEARING LATE TONIGHT IS NOT CERTAIN DUE TO
THE EXPECTED DEVELOPMENT OF AT LEAST SOME LOW CLOUDS...AND A SOLID
DECK CANNOT BE RULED OUT. AT THIS TIME WILL NOT INTRODUCE FOG INTO
THE FORECAST WITH ANY STRATUS NOT EXPECTED TO BE REAL LOW AND
PERHAPS AIDING THE PREVENTION OF FOG FORMATION...BUT WE WILL HAVE TO
WATCH.

TUESDAY WILL BE A DAY MARKED BY WARMING...CAPPING...AND PERHAPS SOME
DRYING OVER THE SOUTHERN EDGE OF THE FORECAST AREA WHERE THE
STRONGEST WARMING WILL ALSO BE PRESENT. THIS SHOULD BRING A MINIMUM
OF STORMS THROUGHOUT THE DAY...WITH WHAT DEVELOPS CONFINED TO THE
NORTHERN PART OF THE AREA...OR NORTH OF THE WARM FRONT. WILL GO WITH
A SLIGHT CHANCE OR LOW CHANCE IN THE AFTERNOON...MAINLY NORTH OF
INTERSTATE 90. TEMPERATURES WILL DEFINITELY BE WARMER ACROSS THE
BOARD...IN SPITE OF MORNING STRATUS. HIGHS ARE EXPECTED TO VARY FROM
THE MID 80S TO LOWER 90S...WITH ONLY PART OF SOUTHWEST MINNESOTA
MORE THAN A COUPLE DEGREES FROM 90 FOR HIGHS. SOUTHERLY WINDS WILL
GET ON THE BREEZY SIDE SOUTH OF THE WARM FRONT IN EXTREME SOUTHEAST
SOUTH DAKOTA AND MUCH OF NORTHWEST IOWA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014

A SLIGHT INCREASE IN STORMS IS EXPECTED IN THE NORTH FOR TUESDAY
EVENING BUT THEY SHOULD STILL BE PRETTY SPOTTY. THE CAPPING FACTOR
WILL THE BE OVERCOME LATE WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG
UPPER WAVE AND SURFACE SYSTEM MOVE IN. ALONG WITH THE PROLIFERATION
IN STORMS WILL COME A RETURN TO A DECENT...AND POSSIBLY
STRONG...SEVERE THREAT. TEMPERATURES AGAIN SHOULD WARM INTO THE MID
80S TO LOWER 90S WITH THE HEATING NOT LIKELY TO BE DESTROYED
UNTIL LATE AFTERNOON.

THURSDAY WILL BE A COOLER DAY...BUT THE UPPER LOW WILL STILL BE WEST
TO NORTHWEST OF THE AREA...AND UNSTABLE AIR WILL LINGER OVER THE
EASTERN PART OF THE AREA...SO A MENTION OF STORMS IS
APPROPRIATE...ESPECIALLY EAST. THE COOLER LOW LEVEL AIR FLOW WILL
ALSO BE ACCOMPANIED BY COOLER AIR ALOFT...THUS THE INSTABILITY.

CHANCES FOR STORMS IN A REGIME OF CLOSE TO OR VERY SLIGHTLY ABOVE
NORMAL TEMPERATURES FOR FRIDAY THROUGH MONDAY ARE QUESTIONABLE. THE
UPPER LOW PASSES BY TO THE NORTH FRIDAY. THE GFS THE SLIDES IT EAST
SOUTHEAST WITH A WEST NORTHWESTERLY UPPER FLOW AND SURFACE RIDGING
DEVELOPING. THE EC TAKES THE LOW MORE STRAIGHT EAST BEFORE TURNING
IT EAST SOUTHEAST OVER THE GREAT LAKES. THIS WOULD LEAVE ROOM FOR A
VERY MODEST CHANCE OF SHOWERS/STORMS NORTH AND EAST FRIDAY AND
FRIDAY NIGHT...AND PERHAPS AGAIN SUNDAY WHEN SOME WARM ADVECTION
STARTS UP AGAIN. WILL GO WITH THAT FOR NOW IN THE UNCERTAIN
PATTERN...THE CHOICE IN A WET PERIOD LEANING TO THE WET. WILL KEEP
MONDAY DRY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 652 PM CDT MON JUN 16 2014

SHOWERS AND STORMS CONTINUING INTO THE EVENING SOUTHEAST HALF OF
THE AREA WILL SLOWLY DECREASE FROM THE WEST THROUGH 06Z. AREAS OF
CEILINGS 2-3K FEET AND VISIBILITIES 3-5SM IN PRECIPITATION...WITH
LOCAL AND BRIEF CEILINGS NEAR 1K FEET AND VISIBILITIES BELOW 3SM.
06Z-16Z AREAS OF CEILINGS 1-3K FEET AND VISIBILITIES 3-5SM/BR MAY
BECOME WIDESPREAD 09Z-15Z. AFTER 16Z VFR WITH CEILINGS 3-5K FEET
BECOMING SCATTERED CLOUDS 3-5K FEET.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR SDZ067-070-071.

MN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-
     089-090-097-098.

IA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-
     012>014-020>022-031-032.

NE...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.

&&

UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
600 AM CDT MON JUN 16 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ056-062-067-071-171100-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION-
600 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS
AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH
WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM.

AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE
AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE
MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK
RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90
TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE.

HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90
TUESDAY AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM.

NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100-
DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-
600 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH
DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING
ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL
TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90
TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.

In the hours before

Local storm report, Jun 16, 9:44 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     FLOOD            LE MARS                 42.79N 96.17W
06/16/2014                   PLYMOUTH           IA   LAW ENFORCEMENT

            WATER RUNNING OVER CURBS

&&

JSHEEHAN
Local storm report, Jun 16, 10:00 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             5 WSW MARTINSBURG       42.47N 96.92W
06/16/2014  E1.75 INCH       DIXON              NE   TRAINED SPOTTER

&&

JSHEEHAN
Local storm report, Jun 16, 10:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     LE MARS                 42.79N 96.17W
06/16/2014  E60 MPH          PLYMOUTH           IA   TRAINED SPOTTER

            TREE LIMBS UP TO SIX INCHES IN DIAMETER DOWN. ALSO PEA
            SIZE HAIL

&&

JSHEEHAN
Local storm report, Jun 16, 10:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND GST     1 SSE SIOUX CITY        42.49N 96.38W
06/16/2014  E60 MPH          WOODBURY           IA   TRAINED SPOTTER

            FOUR INCH DIAMETER TREE BRANCHES DOWN

&&

JSHEEHAN
Local storm report, Jun 16, 10:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND GST     2 NNE SIOUX CITY        42.53N 96.38W
06/16/2014  E65 MPH          WOODBURY           IA   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL

&&

JSHEEHAN
Local storm report, Jun 16, 11:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
06/16/2014  E60 MPH          WOODBURY           IA   TRAINED SPOTTER

&&

JSHEEHAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:00 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux30 min
Jun 16, 7:15 PM CDTSevere Thunderstorm WarningFSDSioux45 min
Jun 16, 7:25 PM CDTAreal Flood WarningFSDBuena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 3 more48 hr
Jun 16, 7:59 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux46 min
Jun 16, 8:18 PM CDTRiver Flood WarningFSDWoodbury6 days
Jun 16, 8:18 PM CDTRiver Flood WarningFSDClay7 days
Jun 16, 8:18 PM CDTRiver Flood WarningFSDClay, Dickinson3 days
Jun 16, 8:18 PM CDTRiver Flood WarningFSDBuena Vista, Clay17 days
Jun 16, 8:18 PM CDTRiver Flood WarningFSDCherokee13 days
Jun 16, 9:06 PM CDTAreal Flood WarningFSDBuena Vista, Cherokee, Ida, Plymouth, Woodbury12 hr
Jun 16, 9:29 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth46 min
Jun 16, 10:15 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury45 min
Jun 16, 10:34 PM CDTSevere Thunderstorm WarningFSDWoodbury26 min
Jun 16, 10:40 PM CDTRiver Flood WarningFSDPlymouth24 hr
Jun 16, 10:55 PM CDTSevere Thunderstorm WarningFSDIda, Woodbury50 min
Jun 16, 11:31 PM CDTRiver Flood WarningFSDClay, Dickinson10 days
Jun 16, 11:31 PM CDTRiver Flood WarningFSDSioux34 hr
Jun 16, 11:38 PM CDTRiver Flood WarningFSDPlymouth3 days
Jun 17, 2:56 AM CDTRiver Flood WarningFSDWoodbury34 hr
Jun 17, 2:56 AM CDTRiver Flood WarningFSDWoodbury9 days
Jun 17, 2:56 AM CDTRiver Flood WarningFSDMonona, Woodbury62 hr
Jun 17, 5:10 PM CDTRiver Flood WarningFSDSioux3 days
Jun 17, 5:10 PM CDTRiver Flood WarningFSDPlymouth41 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.